MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA FEM ADAPTER NEUTRAL BOLT; SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY

DEPUY ORTHOPAEDICS INC US SIGMA FEM ADAPTER NEUTRAL BOLT; SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY
Model Number 96-0783
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 01/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On tuesday, (b)(6) 2023 at bryn mawr hospital in bryn mawr, pa, dr.Elected to revise the left knee of a patient who had the same knee revised at york hospital in york, pa on (b)(6) 2019.Patient had presented in clinic with a painful and effused left knee.Upon exposure to the joint space, dr.Debrided blackened tissue from the joint space.Upon flexing the knee dr.Removed the tc3 rp poly with a pair of rongeurs.Dr.Then removed the femoral component with a tamp as well as a femoral gripper and slap hammer.Upon explanting the femoral component a femoral augment fell off the construct but it was not broken in any manner.The 46 femoral stem was well fixed to the adapter but the adapter itself was loose on the back of the sz4 left tc3 femoral component.Dr.Was able to unscrew the femoral stem from the adapter with his hands.Cement had encapsulated the entire back of the femur, sleeve, adapter and part of the femoral stem.Dr.Also found sutures in the medial condyle region of the femur suggesting a mcl repair.Dr.Tested the tibia and was satisfied that it was well fixed and elected to leave the construct implanted.After removing all the cement from the femur, dr.Prepped the femur for a srom construct along with a competitor¿s cone.He then trialed the new construct, found it to be well balanced and stable.He then asked for the real components, built them on the back table, and cemented them into he femur.Dr.Then elected to implant a patella as the patient¿s native patella had not been resurfaced.No instruments broke during surgery.No fractures occurred during surgery.There were no unplanned time extensions.Doi: (b)(6) 2019.Dor: (b)(6) 2023.Left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: a manufacturing record evaluation (nc search) was performed for the finished device 960783 lot j46m65 and no non-conformances / manufacturing irregularities were identified.

Brand Name
SIGMA FEM ADAPTER NEUTRAL BOLT
Common Device Name
SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16311270
Report Number1818910-2023-03038
Device Sequence Number20595319
Product Code JWH
UDI-Device Identifier10603295233930
UDI-Public10603295233930
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K060515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-0783
Device Catalogue Number960783
Device Lot NumberJ46M65
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 2 20G; DEPUY CMW 2 20G; DEPUY CMW 2 20G; DEPUY CMW 2 20G; MBT REVISION CEM TIB TRAY SZ 5; MBT TRAY SLEEVE POR M/L 61MM; PFC*SIGMA DIS AUG 8MM,SZ4,LEFT; PFC*SIGMA TC3 FEM LEFT SZ4; SIGMA FEM ADAPTER 5 DEGREE; SIGMA FEM ADAPTER NEUTRAL BOLT; TAPER CEM STEM 15X90; TC3 RP TIBIAL INSERT S4,20.0; UNIVERSAL FEM SLV DIS POR 46MM; UNIVERSAL STEM 115X18MM FLUTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale